Hi all. I am new to this board, so hopefully someone can give me some ideas on the symptoms I am having. For the last few months I have been experiencing a feeling of head pressure and tingling on the top and sides of my head, and occasionally on my neck. Occasionally this tingling and pressure will turn into a headache by the end of the day, which Tylenol helps. When I do have the headache, I occasionally get naeusous as well. I also have a ringing and sensitivity to noise in my right ear. I have had the other symptoms on and off for a few years now (mostly off, fortunately), but the ear ringing is new since I stopped taking the SSRI Zoloft for anxiety (I was only on it for about a month before tapering off). Also, my back, around my shoulders, hurt and tingle on occasion as well, and I just have a general feeling of unwellness.
As some background, I do have high blood pressure, controlled by taking Toprol-XL, a beta blocker. I also have a history of anxiety. My mom and sister get migraines with aura.
I had a CT scan the other day, but don't know the results yet. My Neurologist thinks it may be migraine related, but I admit I am skeptical because I don't get the Aura, and it doesn't always turn into a headache - sometimes my head just tingles all day.
Does anyone have any thoughts on this, or has anyone had similar experiences?
For how long have you been experiencing these headaches?
Were the headaches always associated by the tingling ?
The ringing in the ears , have you experienced this before?
Migraines are given as a diagnosis only after a complete assessment has been made. I suggest you have a complete assessment done by an ENT specialist to rule out any underlying ear disorder.Some antidepressants and anti anxiety medications do have side effects and these side effects vary from person to person.Your medication has been frequently associated with tinnitus( ringing in the ears) as a side effect. Have you discussed this with your physician prescriber?
Your CT scan results will shed more light on this.Let us wait for the results and take it from there.
I haven't been having these headaches that long - maybe a year or so - they went away for about 4 months and then came back. I get them 4 or 5 times a week, and they last all day. They are always associated with the feelings of head pressure and tingling. The ringing in the ears is new - it started around the first week of December. I've had sensitivity to loud noise in my right ear for at least 10 years - it just seems to be getting worse.
I actually have gone to an ENT - about 3 weeks ago. He said my eardrums look good. A hearing test revealed a small amount of high frequency hearing loss in my right ear (the ear with the tinnitus). This hearing loss is completely un-noticeable to me. I would chalk the ringing up to the hearing loss, but my ear also feels full and sometimes even hurts. The ENT said the ringing could be caused by the hearing loss, and the sensitivity might be caused by muscles in my ear not closing all the way around loud noise. But its now taking less and less noise to cause the sensitivity.
The tinnitus is now known to be related to the underlying ear problem.You have also mentioned of dizziness and your primary complaint of headaches. An inner ear problem may cause dizziness or vertigo. Actually vertigo is defined as a sensation of moving around or the sensation of the surroundings moving around . Do you have this?
I suggest you have a scan of the cervical spine done. You may discuss this with your physician.This will be able to rule out the cause of the tingling sensation on the neck and head. Evaluation of the neck vessels will also be beneficial. Decreased blood flow in these vessels may cause headaches and dizziness.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.